Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Taken Finasteride for hair fall. Now testicle pain, decreased semen quantity. Any safe medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
i hav a heir fall problem from last 9 years, in feb 2012 i started finesteride 1 mg for 2 months nd my hair fall is stop nd i gained some new hair in between i fell pain in my testicle nd decressed my semen quantity then i immediatly stop taken finesteride. now after 3 months my testicular pain is almost gone and semen quantity is improved now. but now i again suffer with hair fall, any safe medicine nd suggestion ? can i take androanagen insted of finesteride & is this safe ?
Posted Mon, 10 Sep 2012 in Hair Loss
Answered by Dr. Rohit Batra 16 minutes later
Thanks for writing in.
Finasteride is not a good option for hair fall in especially young people because of its side effects as experienced by you.
Androanagen contains saw palmetto which is again a finasteride like herbal product.
Minoxidil is safe from such side effects and is the first line treatment for hairfall in males and especially in androgenetic alopecia.
You must consult a qualified dermatologist and should start the treatment under his/her guidance as hair loss if more than of 9-12 months duration is irreversible even with these drugs.
Let me know if you have any more concerns.

Dr.Rohit Batra
Above answer was peer-reviewed by
Follow-up: Taken Finasteride for hair fall. Now testicle pain, decreased semen quantity. Any safe medicine? 1 hour later
thanks dr. XXXXXXX batra.
sir i want to know one more thing that do u hav any suggestion for cure side effects which i got due to finesteride .
Answered by Dr. Rohit Batra 37 hours later

Thanks for your follow up query.

The side effects would go away slowly by itself. There is no drug to reverse them as there is no need to do that. Side effects disappear in most cases like yours when the offending drug is removed. So do not worry.

I would request you to please start any alternative drug like minoxidil to prevent hair loss. Discuss with your dermatologist who can also monitor your treatment.

Hope I have answered your query. Let me know if you have more queries.
If all your queries are answered, please close this discussion. Any reviews are appreciated.

Dr. Rohit
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor